Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Norman, OK

April 11, 2015Beckham County, Greer County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2015, 10:11 PM CDT for Beckham County, Greer County, Oklahoma. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2015, 10:11 PM CDT (03:11 UTC)
Expired
Apr 11, 2015, 11:00 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Beckham County, OK, Greer County, OK

The radar

The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 10:15 PM CDTHAIL 23 E Texola, OK
Apr 11, 10:25 PM CDTHAIL 2Erick, OKRECEIVED REPORT FROM TWITTER.
Apr 11, 10:30 PM CDTHAIL 1.75Erick, OKRECEIVED REPORT FROM TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS54 KOUN 120311
SVROUN
OKC009-055-120400-
/O.NEW.KOUN.SV.W.0101.150412T0311Z-150412T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
  NORTHWESTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEXOLA...
  MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ERICK...TEXOLA AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3509 10000 3539 9999 3524 9955 3502 9965
TIME...MOT...LOC 0310Z 285DEG 23KT 3519 9994 

HAIL...1.75IN
WIND...60MPH
 
$$

SIX
2 follow-up statements
608 
WWUS54 KOUN 120330
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SAT APR 11 2015

OKC009-055-120400-
/O.CON.KOUN.SV.W.0101.000000T0000Z-150412T0400Z/
BECKHAM OK-GREER OK-
1030 PM CDT SAT APR 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN BECKHAM AND NORTH CENTRAL GREER COUNTIES...

AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICK...
MOVING EAST AT 15 TO 20 MPH. TWO INCH DIAMETER HAIL HAS BEEN REPORTED
WITH THIS STORM.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ERICK AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3510 9995 3536 9993 3524 9955 3502 9965
TIME...MOT...LOC 0329Z 291DEG 15KT 3518 9984 

HAIL...2.00IN
WIND...60MPH
 
$$

SIX
530 
WWUS54 KOUN 120344
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT SAT APR 11 2015

OKC009-055-120400-
/O.CON.KOUN.SV.W.0101.000000T0000Z-150412T0400Z/
BECKHAM OK-GREER OK-
1044 PM CDT SAT APR 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN BECKHAM AND NORTH CENTRAL GREER COUNTIES...

AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF 
DELHI...MOVING EAST AT 20 MPH. THIS STORM HAS WEAKENED SOME OVER THE 
PAST 15 MINUTES.  IT IS POSSIBLE THE MAIN PART OF THE STORM WILL 
REMAIN NORTH OF NORTHERN GREER COUNTY. 

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ERICK AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3514 9989 3531 9986 3524 9955 3508 9962
TIME...MOT...LOC 0342Z 250DEG 15KT 3519 9976 

HAIL...1.25IN
WIND...60MPH
 
$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:51 PM CDT, 7 hours 20 minutes earlier.

Area forecast discussion, Apr 11, 2:51 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SAT APR 11 2015

.DISCUSSION...
THE FORECAST CHALLENGE OF THE DAY IS DETERMINING RAIN CHANCES OVER
THE NEXT SEVERAL DAYS.

THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO LOWER RAIN
CHANCES IN MANY LOCATIONS TONIGHT AND SUNDAY.

THROUGH 7 PM THIS EVENING...CURRENT BATCH OF SHOWERS OVER CENTRAL
AND NORTHERN OKLAHOMA IS EXPECTED TO CONTINUE TO WEAKEN AS IT
PUSHES NORTHEAST. DUE TO WEAK INSTABILITY...NO STRONG OR SEVERE
STORMS ARE EXPECTED WITH THIS BATCH. DO NOT THINK THERE WILL BE
ANY ADDITIONAL SHOWER OR STORM DEVELOPMENT ACROSS THE REST OF THE
AREA.

LATER TONIGHT...WILL MONITOR FOR ADDITIONAL STORMS THAT MAY
FORM OVER THE PANHANDLES WHICH MAY MOVE INTO PARTS OF NORTHERN
AND WESTERN OKLAHOMA. CAPPING REMAINS RATHER STRONG AND THERE
DOES NOT SEEM TO BE MUCH LARGE SCALE LIFT. HOWEVER...CANNOT
COMPLETELY RULE OUT A FEW STRAY STORMS IN THESE AREAS WHICH COULD
PRODUCE MARGINALLY SEVERE HAIL...BUT CHANCES OF THIS SEEM TO BE
QUITE LOW. KEPT LOW RAIN CHANCES TO ACCOUNT FOR THIS.

WITH LOW LEVEL MOISTURE INCREASING TONIGHT...LOW CLOUDS WILL
FORM LATE TONIGHT INTO SUNDAY MORNING. SOME FOG MAY DEVELOP...BUT
DID NOT MENTION DUE TO LOW CONFIDENCE THINKING THAT LOW LEVEL
WINDS WILL BE STRONG ENOUGH TO KEEP THE AIR NEAR THE SURFACE MIXED
ENOUGH TO KEEP VISIBILITIES ABOVE 3 MILES.

SUNDAY...MUCH OF THE DAY WILL BE DRY DUE TO CAPPING...THUS
LOWERED RAIN CHANCES. A FEW MORNING STORMS MAY BE OVER NORTHERN
OKLAHOMA. THE HIGHER CHANCE FOR DEVELOPMENT OF STORMS WILL BE
NEAR A COLD FRONT IN SOUTHWESTERN KANSAS LATE AFTERNOON AND
EVENING. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AS THE MAIN
HAZARD...MAINLY ACROSS NORTHERN OKLAHOMA BETWEEN 4 PM AND MIDNIGHT
WHERE 0-6 KM SHEAR WILL BE HIGHEST...AROUND 30 KT. THE AIR WILL BE
MODERATELY UNSTABLE.

SUNDAY NIGHT THROUGH TUESDAY...RAIN CHANCES INCREASE ACROSS MUCH
OF THE AREA AND DID NOT ALTER THEM MUCH FROM THE PREVIOUS
FORECAST. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL SOMEWHERE
ACROSS THE REGION DUE TO ABUNDANT MOISTURE WITH PRECIPITABLE WATER
VALUES FORECAST TO BE IN THE 90TH PERCENTILE OR ABOVE...THOUGH
PINPOINTING LOCATIONS REMAINS VERY TRICKY. CANNOT RULE OUT A FEW
STRONG OR SEVERE STORMS WITH HAIL AND WIND...BUT WIDESPREAD SEVERE
SEEMS UNLIKELY. COOLER TEMPERATURES WILL LIKELY RESULT MONDAY AND
TUESDAY FROM CLOUD COVER AND NEARBY RAIN.

WEDNESDAY THROUGH NEXT SATURDAY...DID NOT ALTER THE PREVIOUS
FORECAST MUCH DURING THIS TIME FRAME...GENERALLY KEEPING LOW
CHANCES FOR STORMS NEARLY EACH DAY WITH THE APPROACH OF A
MID/UPPER TROUGH/LOW. SOME SEVERE STORMS MAY OCCUR...BUT
CONFIDENCE IS LOW. TEMPERATURES ARE EXPECTED TO GENERALLY REMAIN
ABOVE AVERAGE.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  77  60  68 /  10  10  60  70
HOBART OK         60  80  60  66 /  10  20  60  70
WICHITA FALLS TX  61  80  62  71 /  10  10  60  70
GAGE OK           56  83  54  65 /  20  30  50  40
PONCA CITY OK     55  79  57  69 /  20  20  60  30
DURANT OK         58  76  62  72 /  10  20  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/17
Hazardous weather outlook, Apr 11, 8:15 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SAT APR 11 2015

OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
815 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
A FEW STRONG TO SEVERE STORMS OVER THE HIGH PLAINS MAY MOVE INTO
FAR WESTERN OKLAHOMA AFTER 10 PM.  ALTHOUGH STORM INTENSITY IS
EXPECTED TO DECREASE...HAIL TO THE SIZE OF HALF DOLLARS WILL BE
POSSIBLE.

OTHER SCATTERED SHOWERS AND A FEW STORMS WILL REMAIN POSSIBLE
ACROSS NORTH CENTRAL OKLAHOMA BUT WEAK INSTABILITY WILL
KEEP STORM INTENSITY LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
SHOWER AND THUNDERSTORM CHANCES CONTINUE ACROSS PARTS OF THE AREA
SUNDAY WITH CHANCES INCREASING LATE SUNDAY NIGHT INTO MONDAY AS A
COLD FRONT MOVES THROUGH THE AREA. ISOLATED SEVERE STORMS WILL BE
POSSIBLE IN THE AFTERNOON AND EVENING ACROSS NORTHERN OKLAHOMA ON
SUNDAY. ON MONDAY... ISOLATED STRONG THUNDERSTORMS WILL BE
POSSIBLE IN NORTH TEXAS. THE THUNDERSTORM CHANCES WILL PERSIST
THROUGH THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Apr 11, 9:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT SAT APR 11 2015

OKZ014-021-120230-
ROGER MILLS OK-BECKHAM OK-
908 PM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND
NORTHWESTERN BECKHAM COUNTIES UNTIL 930 PM CDT...

AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF
SWEETWATER...MOVING EAST AT 40 MPH. IF THIS STORM MAINTAINS ITS
CURRENT INTENSITY A SEVERE THUNDERSTORM WARNING WILL LIKELY BE
ISSUED FOR PORTIONS OF ROGER WILLS AND BECKHAM COUNTIES. LARGE HAIL
AND STRONG WIND GUSTS WILL BE LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3545 10000 3545 9979 3516 9980 3520 10000
TIME...MOT...LOC 0204Z 277DEG 35KT 3536 10030

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:08 PM CDTSpecial Weather StatementOUNBeckham22 min
Apr 11, 9:36 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon39 min
Apr 11, 10:59 PM CDTSpecial Weather StatementOUNBeckham31 min
Apr 11, 11:15 PM CDTSpecial Weather StatementOUNEllis30 min
Apr 11, 11:59 PM CDTSpecial Weather StatementOUNEllis31 min
Apr 12, 12:41 AM CDTSpecial Weather StatementOUNWoodward34 min
Apr 12, 6:08 PM CDTSpecial Weather StatementOUNRoger Mills22 min
Apr 12, 6:21 PM CDTSpecial Weather StatementOUNEllis, Roger Mills24 min
Apr 12, 6:28 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.